Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 12, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 1, 2018, 6:19 AM PDT for 6 counties in Oregon. It took effect at Apr 1, 2018, 7:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 6:19 AM PDT (13:19 UTC)
- In effect from
- Apr 1, 2018, 7:00 PM PDT
- Expired
- Apr 2, 2018, 6:24 AM PDT
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 105 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 1.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS76 KPDT 011319 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 619 AM PDT Sun Apr 1 2018 ...VERY WINDY CONDITIONS THIS EVENING INTO MONDAY MORNING... .A strong Pacific cold front will move into and across the Pacific Northwest this evening and overnight. The front and tight pressure gradients behind the front are expected to cause very windy conditions over portions of north-central Oregon and the Oregon Blue Mountain Foothills. ORZ510-012200- /O.NEW.KPDT.WI.Y.0012.180402T0200Z-180402T1200Z/ North Central Oregon- including the cities of Dufur and Maupin 619 AM PDT Sun Apr 1 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT MONDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 7 PM this evening to 5 AM PDT Monday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Breezy conditions will increase, becoming very windy this evening as a cold front moves through the area. These winds will persist overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-508-012200- /O.NEW.KPDT.WI.Y.0012.180402T0400Z-180402T1600Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- including the cities of Pendleton, Pilot Rock, Heppner, Condon, and Fossil 619 AM PDT Sun Apr 1 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 9 PM this evening to 9 AM PDT Monday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Breezy conditions will increase, becoming very windy late this evening as a cold front moves through the area. These winds will persist overnight into Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
023 WWUS76 KPDT 012117 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 217 PM PDT Sun Apr 1 2018 ...VERY WINDY CONDITIONS THIS EVENING INTO MONDAY MORNING... .A strong Pacific cold front will move into and across the Pacific Northwest this evening and overnight. The front and tight pressure gradients behind the front are expected to cause very windy conditions over portions of north-central Oregon and the Oregon Blue Mountain Foothills. ORZ510-020600- /O.CON.KPDT.WI.Y.0012.180402T0200Z-180402T1200Z/ North Central Oregon- including the cities of Dufur and Maupin 217 PM PDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Becoming very windy this evening as a cold front moves through the area. These winds will persist overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-508-020600- /O.CON.KPDT.WI.Y.0012.180402T0400Z-180402T1600Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- including the cities of Pendleton, Pilot Rock, Heppner, Condon, and Fossil 217 PM PDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Becoming very windy this evening as a cold front moves through the area. These winds will persist overnight into Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
003 WWUS76 KPDT 020535 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1035 PM PDT Sun Apr 1 2018 ...VERY WINDY CONDITIONS THROUGH MONDAY MORNING... .A strong Pacific cold front will move into and across the Pacific Northwest overnight. The front and tight pressure gradients behind the front are expected to cause very windy conditions over portions of north-central Oregon and the Oregon Blue Mountain Foothills. ORZ510-021200- /O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1200Z/ North Central Oregon- including the cities of Dufur and Maupin 1035 PM PDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Becoming very windy as a cold front moves through the area. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ507-508-021345- /O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- including the cities of Pendleton, Pilot Rock, Heppner, Condon, and Fossil 1035 PM PDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Becoming very windy as a cold front moves through the area. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
383 WWUS76 KPDT 020950 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 250 AM PDT Mon Apr 2 2018 ...VERY WINDY CONDITIONS THROUGH MONDAY MORNING... .A strong Pacific cold front will move of the Pacific Northwest early this morning. Tight pressure gradients behind the front are expected to cause very windy conditions over portions of the Oregon Blue Mountain Foothills. ORZ510-021100- /O.CAN.KPDT.WI.Y.0012.000000T0000Z-180402T1200Z/ North Central Oregon- 250 AM PDT Mon Apr 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. A few locations in North-Central Oregon have winds between 25 and 30 mph with gusts to near 40 mph. Otherwise, winds are running between 15 and 25 mph with higher gusts, and these winds are expected to persist through today. As such the wind advisory for North-Central Oregon has been cancelled. $$ ORZ507-508-021600- /O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/ Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- including the cities of Pendleton, Pilot Rock, Heppner, Condon, and Fossil 250 AM PDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Continuing very windy into the morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
775 WWUS76 KPDT 021110 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 410 AM PDT Mon Apr 2 2018 ...VERY WINDY CONDITIONS THROUGH MONDAY MORNING... .The strong Pacific cold front has moved east of the Pacific Northwest early this morning. Tight pressure gradients behind the front will continue to cause very windy conditions over portions of the northern Oregon Blue Mountain Foothills. ORZ508-021215- /O.CAN.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/ Foothills of the Southern Blue Mountains of Oregon- 410 AM PDT Mon Apr 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds across the foothills of the southern Blue Mountains are now running between 15 and 25 mph with locally higher gusts to near 40 mph. These breezy winds will continue through today. As such the wind advisory has been cancelled. $$ ORZ507-021600- /O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 410 AM PDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...West 20 to 35 mph with gusts up to 50 mph. * TIMING...Continuing very windy into the morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
368 WWUS76 KPDT 021324 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 624 AM PDT Mon Apr 2 2018 ORZ507-021430- /O.CAN.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/ Foothills of the Northern Blue Mountains of Oregon- 624 AM PDT Mon Apr 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds across the foothills of the northern Blue Mountains are now running between 15 and 25 mph with locally higher gusts to near 35 mph. These breezy winds will continue through today. As such the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 5:05 AM PDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 1, 5:05 AM PDT, 1 hour 14 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 505 AM PDT Sun Apr 1 2018 Updated AVIATION discussion .SHORT TERM...Today through Tuesday...An upper low over central British Columbia will swing southeast to the Idaho Panhandle during the next 24 hours. This system will push a cold front through the Pacific Northwest tonight. Winds will become breezy to locally windy ahead of the front today, and continue as such behind the front overnight . A few locations may see winds approach the 30-35 mph sustained with gusts to around 45 mph for an hour or two as the front moves through the region. Some light precip can be expected to develop along the Washington Cascade east slopes this morning. Chances of precip will then spread across the area this afternoon and this evening. Best precip chances will along the Cascade east slopes, and from the Blue mountains (and adjacent foothills) east through Wallowa county. Snow levels will fall this evening and overnight due to the passage of the cold front. Snow levels will be between 500 and 1200 feet MSL by daybreak Monday. Thus some light snow could be seen at some lower elevation locations. The Blue mountains may see 3 to 5 inches tonight into Monday morning. The upper low will move east of the Pacific Northwest Monday with only a few showers lingering, mainly over the mountains by Monday afternoon. Flat upper ridging will develop over the region Monday night and persist into Tuesday. As such will see conditions dry out. Overnight low temps Monday night into Tuesday morning will be quite cool, running as much as 10 degrees below seasonal. 90 .LONG TERM...Tuesday night through Saturday...A very progressive and wet pattern due to an atmospheric river of moisture associated with a couple of mid/upper level systems. However, Tuesday night looks to be mainly dry by virtue of a flat ridge of high pressure. The ridge weakens thus allowing a warm front and attendant precipitation to move into the forecast area. High snow levels will occur so rain is likely each day from Wednesday going forward. Polan && .AVIATION...12Z TAFs...VFR conditions will occur through the next 24 hours at all TAF sites. Clouds will increase today as cloud bases lower to mid levels this afternoon. Rain and higher mountain snow will develop late this afternoon and continue through tonight in central Oregon, the eastern Columbia River Gorge, the lower Columbia Basin and over the Blue Mountains. Cigs will become as low as 050- 100 by late this afternoon or this evening. Winds will increase to around 10-20 kts with higher gusts at TAF sites this afternoon and evening. Polan && .PRELIMINARY POINT TEMPS/POPS... PDT 55 32 50 28 / 20 60 20 10 ALW 56 34 53 30 / 20 60 30 10 PSC 59 35 57 29 / 20 30 10 0 YKM 56 30 56 26 / 20 20 10 0 HRI 57 36 56 28 / 20 40 10 0 ELN 51 29 51 25 / 30 20 10 0 RDM 55 25 48 18 / 20 30 10 0 LGD 52 31 45 24 / 30 60 30 10 GCD 54 29 44 23 / 20 60 30 10 DLS 56 36 56 31 / 30 40 20 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/99/99
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:22 AM PDT | Winter Weather Advisory | PDT | Umatilla, Union, Wallowa | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.